Bipolar Disorder Community
Lamictal and or Celexa
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lamictal and or Celexa

I was diagnosed with borderline personality disorder and bi polar nos..  the psych gave me lamictal and celexa but I was having alot of medical problems and I thought it was the lamictal so i quit taking it. But it wasn't.   And was just taking the celexa but I was gaining alot of weight , and I allready have issues with weight.  I always think I can go off pills and that I don't need them, and then someone can say something that irritates me, and I get so pissed. And it usually only lasts for a minute or two, but it's like I turn in to Linda Blair from the exorcist..  I was thinking that maybe I just need to take the Lamictal and not take the celexa since the lamictal is weight neutral..  Does anyone taking Lamictal think it will work for my mood swings?
Related Discussions
13 Comments Post a Comment
Blank
585414_tn?1288944902
You should speak to your psychiatrist about this but often an anti-depressent will make the manic phase of bipolar worse, certainly by itself. Lamictal is a full mood stabilizer so it should be of help. Celexa alone may very likely cause problems. A mood stabilizer or a combination of mood stabilizers is often best although a psychiatrist would know more.
Blank
999692_tn?1250641550
I completely agree with iladvocate. I am bi-polar with BPD and taking celexa alone is dangerous for us. It is an SSRI and is "activating", which means it makes more serortonin and dopamine available, which are mood elevators. It makes our highs WORSE. Frighteningly worse sometimes. Lamictal is a mood stabilizer that specifically works with your brain cells to prevent them from giving "mixed messages". But it sometimes needs a mood elevator with it because it brings you to mood stable which for BPD and bi-polar is usually deprewssion. That's why the celexa is added.

If you are to stay on a med, go with lamictal. It is supposed to work on both depression and mood swings, so give it a go. If not, try a different SSRI like zoloft.
Blank
654560_tn?1331858181
My husband awears he has seen my head spin around lol.There is not a absolute science to meds. because we all have our own chemistry.
I tried, but to no avail to take Lamictal...I had a text book reaction. Boo Hoo
So now I am on Seroquel I dose @ 50mg.x2daily and 150@ evening I also use Kolopin 0.5mg. as needed.This cocktail has been working for me now going on 6 months.
   The borderline is a whole different ball game. That is something I do therapy for.I have been in some form of human enlightment since I was in my early 20s. I am also a recovering addict of 24 years clean.
I have had a colorful life to say the least.
Try not to overwhelm yourself with the labels gest learn what you can about it and if possible keep a mood diary to see your progress and where you need to work harder at.
We have a tracker for that.....Gook luck and keep posting  
Blank
1134609_tn?1269275800
I suffered through some bad mixed episodes and agitated mania while I was on Celexa. My doc thought I was dealing with depression and GAD, so they added Neurontin anf the Klonopin into the mix, to no avail. They just made the down mood swings worse. They placed me on Lamictal and it turned everything around, almost immediately. However, as we increase the dosage of Lamictal, we had to dump the Celexa as it was still causing me mood swings. I didn't even out completely until my doc took me completely off of Celexa.

The Lamictal has been a life saver for me. I'd talk to your doc and stick with it.
Blank
Avatar_m_tn
I've been taking Lamictal for about 3 months, but can't stand the side effects anymore!  I feel like I traded anxiety for ADD.  I can't focus, have short-term memory loss, speak slowly, and have an exceding amount of mucus in my throat.  I was taking 300mg.  Now I'm at 225mg.  It has helped to take down the dose, but it's still very annoying!  I take it with 300mg of Effexor XR which I have been taking for several years.  Does anyone have a suggestion on a replacement for Lamictal?  I've also been diagnosed with Bi-Polar NOS.  Lamictal works okay for my mood, but the anxiety is still bothersom.
Blank
1858680_tn?1319819120
i take 800 mg neurontin 4 times a day and added along with it is lamictal 150 mg 1 time daily, celexa  20 mg 1 time a day, prozac 80 mg 1 time a day and klonopin 1mg 4 times a day and i take remeron 30mg at bedtime has anyone ever took these combinations b4 ? id like to stop prozac i dont like the way i feel on it but they said i have to have it with lamictal and celexa to balance them out i hjave bipolar, schizophrenia, manic depressive, and post traumatic stress syndrome does anyone think this is dangerous or if it will give me the downs instead of energy wise?
Blank
909415_tn?1390585342
I've done okay with lamictal, but lamictal and celexa, not so good.  And now lamictal with wellbutrin, not so good.  At least I think it's not the lamictal.  I know my PsychNP put a big no in her notes regarding me and celexa.
Blank
Avatar_m_tn
wow joann, i have bipolar,schiz,depresin,post,tr,stress,dsorder and I thought I took lots of meds, etc lamictal depressionpill, risperdal, and ativan  I hope ur doin ok I m tired all the time too and drink cffee to pick me up then i get anxiety and i feel tired all over again
Blank
7245602_tn?1389526836
I have been taking Lamictal for 4 years now and I will say it did stabilize my moods.  I also take .50 mg of Klonopin as well as 300 mg of Seraquel at bedtime.  For 2 months my psychiatrist added Celexa and I felt wonderful.  I only had 1 episode in those 2 months.  I was happy, and generally "normal" to be around.  When I went in for my monthly visit he told me that he was going to take me off of the Celexa because it wasn't good for my bipolar disease.  But now...I'm back to crying all the time, feeling anxious, and quite frankly just feel like a waste of air.  I hate feeling this way, and now it's literally every single day I'm feeling this downer.  I have heard effexor works well from several friends that also have mental diseases, but my psychiatrist didn't give me anything new.  Does anyone have any suggestions?  Really getting tired of crying all the time.  Feel like a constant downer.
Blank
Avatar_f_tn
I thought it was just me . I have been taking Lamictal now for several months and its affectin my whole life. I am forgettin the simplest things. Even when I go tk therapy I cabt even tell my doctor my symptoms anymore I think Im loosin it. I find myself writting everything I have to do just to keep me in check for the day.I feel horrible about this I am unable to hold a conversation for a long time and find myself asking the person to repeat themself numerouse amount of times so I can process information given to me .
Blank
2190999_tn?1397182731
Hello,
My doc added Effexor 75 mg and Abilify 5 mg to my regimen.
So now I take:
Lamictal 200
Effexor 75
Abilify 5

Adding Effexor helped for a few months but I still needed some extra help with depression. A dose of Effexor greater than 75mg made me have night sweats like crazy so we added Abilify. Glad I did bc I haven't haven't had serious depression since Xmas 2012.

This is just one suggestion. Everyone's meds are so different. Best wished figuring out what works for you. Keep posting until you feel better. It does help :)

M
Blank
5764859_tn?1385872070
Finally found somebody who is actually on or has taken the nuerotin for agitation it was given to me with no avail for these horrific episodes. I have dug all over the web to research this out and only found one article about it not being effective for Bipolar. I have stopped taking mine about 2 weeks now, I just wasn't getting any results, period. So I am at least thinking Im not the only one out here being prescribed this. Are there any benefits that you can tell from this?
Blank
5764859_tn?1385872070
Could you share with me your experience with taking nuerotin? I am now just finding you and another person here prescribed this as I have searched all over the internet about this for Bipolar and I get 0 results. I stopped taking mine about 2 weeks ago, the only thing I got from it was a more messed up feeling in my head like short term memory loss really super bad. What are your take on it?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Mood Disorders Answerers
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anonymouse88
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt